Alert archive / Indiana / Flash Flood Watches in 2017
Flash Flood Watch 2, NWS Northern Indiana
NWS Northern Indiana issued this flash flood watch at May 26, 2017, 3:59 AM EDT for 6 counties in Indiana; Paulding County, Van Wert County, Ohio. It took effect at May 26, 2017, 8:00 PM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- May 26, 2017, 3:59 AM EDT (07:59 UTC)
- In effect from
- May 26, 2017, 8:00 PM EDT
- Expired
- May 27, 2017, 3:54 AM EDT
- In force
- 8 hr
- Issued by
- NWS Northern Indiana
- Flood severity
- None
Counties Adams County, IN, Allen County, IN, Blackford County, IN, Grant County, IN, Jay County, IN, Wells County, IN, Paulding County, OH, Van Wert County, OH
The radar
The Northern Indiana radar (KIWX), 87 km from the middle of the area, began a volume at 07:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.0 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 80 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 511 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
789 WGUS63 KIWX 260759 FFAIWX URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Northern Indiana 359 AM EDT Fri May 26 2017 INZ018-026-027-032>034-OHZ024-261600- /O.NEW.KIWX.FF.A.0002.170527T0000Z-170527T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Allen IN-Wells-Adams-Grant-Blackford-Jay-Van Wert- Including the cities of Fort Wayne, New Haven, Bluffton, Ossian, Decatur, Berne, Marion, Gas City, Upland, Hartford City, Montpelier, Portland, Dunkirk, Van Wert, and Ohio City 359 AM EDT Fri May 26 2017 ...FLASH FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH SATURDAY MORNING... The National Weather Service in Northern Indiana has issued a * Flash Flood Watch for portions of northern Indiana and northwest Ohio, including the following areas, in northern Indiana, Adams, Allen IN, Blackford, Grant, Jay, and Wells. In northwest Ohio, Van Wert. * From this evening through Saturday morning * Heavy rainfall is possible over the same areas that received several of inches of rain Wednesday night. * Rainfall amounts of 1 to 2 inches are possible with locally higher amounts. * Rapid rises on rivers are possible with renewed flooding. * Urban road may flood readily, especially in low areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
4 follow-up statements
961 WGUS63 KIWX 261340 FFAIWX URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Northern Indiana 940 AM EDT Fri May 26 2017 OHZ015-262145- /O.EXA.KIWX.FF.A.0002.170527T0000Z-170527T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Paulding- Including the cities of Paulding, Antwerp, and Payne 940 AM EDT Fri May 26 2017 ...FLASH FLOOD WATCH IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH SATURDAY MORNING... The National Weather Service in Northern Indiana has expanded the * Flash Flood Watch to include Paulding County, in northwest Ohio. * From 8 PM EDT this evening through Saturday morning * Heavy rainfall is possible over the same areas that received several of inches of rain Wednesday night. * Rainfall amounts of 1 to 2 inches are possible with locally higher amounts. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ INZ018-026-027-032>034-OHZ024-262145- /O.CON.KIWX.FF.A.0002.170527T0000Z-170527T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Allen IN-Wells-Adams-Grant-Blackford-Jay-Van Wert- Including the cities of Fort Wayne, New Haven, Bluffton, Ossian, Decatur, Berne, Marion, Gas City, Upland, Hartford City, Montpelier, Portland, Dunkirk, Van Wert, and Ohio City 940 AM EDT Fri May 26 2017 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH SATURDAY MORNING... The Flash Flood Watch continues for * Portions of northern Indiana and northwest Ohio, including the following counties, in northern Indiana, Adams, Allen IN, Blackford, Grant, Jay, and Wells. In northwest Ohio, Van Wert. * From 8 PM EDT this evening through Saturday morning * Heavy rainfall is possible over the same areas that received several of inches of rain Wednesday night. * Rainfall amounts of 1 to 2 inches are possible with locally higher amounts. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ Fisher
732 WGUS63 KIWX 261919 FFAIWX Flood Watch National Weather Service Northern Indiana 319 PM EDT Fri May 26 2017 INZ018-026-027-032>034-OHZ015-024-270330- /O.CON.KIWX.FF.A.0002.170527T0000Z-170527T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Allen IN-Wells-Adams-Grant-Blackford-Jay-Paulding-Van Wert- Including the cities of Fort Wayne, New Haven, Bluffton, Ossian, Decatur, Berne, Marion, Gas City, Upland, Hartford City, Montpelier, Portland, Dunkirk, Paulding, Antwerp, Payne, Van Wert, and Ohio City 319 PM EDT Fri May 26 2017 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH SATURDAY MORNING... The Flash Flood Watch continues for * Portions of northern Indiana and northwest Ohio, including the following counties, in northern Indiana, Adams, Allen IN, Blackford, Grant, Jay, and Wells. In northwest Ohio, Paulding and Van Wert. * From 8 PM EDT this evening through Saturday morning * A period of showers and thunderstorms is expected tonight. Rainfall rates of an inch or more per hour will be possible with the stronger storms. * Average rainfall amounts of one half to one inch can be expected in the watch area. Locally higher rainfall amounts are possible, especially with stronger storms. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
182 WGUS63 KIWX 270202 FFAIWX Flood Watch National Weather Service Northern Indiana 1002 PM EDT Fri May 26 2017 INZ018-026-027-032>034-OHZ015-024-271015- /O.CON.KIWX.FF.A.0002.000000T0000Z-170527T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Allen IN-Wells-Adams-Grant-Blackford-Jay-Paulding-Van Wert- Including the cities of Fort Wayne, New Haven, Bluffton, Ossian, Decatur, Berne, Marion, Gas City, Upland, Hartford City, Montpelier, Portland, Dunkirk, Paulding, Antwerp, Payne, Van Wert, and Ohio City 1002 PM EDT Fri May 26 2017 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 AM EDT SATURDAY... The Flash Flood Watch continues for * portions of northern Indiana and northwest Ohio, including the following areas, in northern Indiana, Adams, Allen IN, Blackford, Grant, Jay, and Wells. In northwest Ohio, Paulding and Van Wert. * Until 8 AM EDT Saturday * Scattered showers and thunderstorms will continue tonight, and diminish in coverage late in the overnight. Brief rainfall rates of one half inch to one inch per hour are possible through the early portions of the overnight hours. * Average rainfall amounts of one half to one inch can be expected in the watch area. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
644 WGUS63 KIWX 270754 FFAIWX Flood Watch National Weather Service Northern Indiana 354 AM EDT Sat May 27 2017 INZ018-026-027-032>034-OHZ015-024-270900- /O.CAN.KIWX.FF.A.0002.000000T0000Z-170527T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Allen IN-Wells-Adams-Grant-Blackford-Jay-Paulding-Van Wert- Including the cities of Fort Wayne, New Haven, Bluffton, Ossian, Decatur, Berne, Marion, Gas City, Upland, Hartford City, Montpelier, Portland, Dunkirk, Paulding, Antwerp, Payne, Van Wert, and Ohio City 354 AM EDT Sat May 27 2017 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for portions of northern Indiana and northwest Ohio has been cancelled. Scattered showers over northeast Indiana and northwest Ohio will continue to diminish through dawn and the threat of more heavy rainfall was ending, therefore, the Flash Flood Watch has been canceled. Some ponding of water on roadways and rises on rivers is still likely this morning due to the heavy rainfall overnight. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this flash flood watch went out at May 26, 3:01 AM EDT, 58 minutes earlier.
Area forecast discussion, May 26, 3:01 AM EDT, 58 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 301 AM EDT Fri May 26 2017 .SYNOPSIS... Issued at 131 PM EDT Thu May 25 2017 An upper low pressure system continues to pivot away from the region allowing showers to push away during the early overnight. Scattered showers and perhaps a few thunderstorms are once again possible Friday afternoon into Friday night as a low pressure system approaches the region. Showers are still possible during the holiday weekend, but for the most part we'll stay dry. Highs will stay around average for this time of year as we reach into the 70s this holiday weekend. && .SHORT TERM...(Today and Tonight) Issued at 244 AM EDT Fri May 26 2017 Preliminary short term notes/discussion; full discussion later... For today through Sunday, we are looking at potentially another round of heavy rain late today & tonight. Meso Convective System over northeast Kansas early this morning should track east/ northeast into our area late today/tonight. At this time, Hydro/flash flood watch is being considered esp along and south of highway 30 to include areas that recieved flooding rains. A break in the rain Saturday before next system with more rain Sat night/ Sunday. && .LONG TERM...(Saturday through Thursday) Issued at 244 AM EDT Fri May 26 2017 Preliminary Discussion; full discussion later... Memorial day some scattered instability showers north; otherwise, should be dry with seasonable temps. && .AVIATION...(For the 06Z TAFS through 06Z Friday Night) Issued at 141 AM EDT Fri May 26 2017 Stratus dvlpg rapidly under sharp subsidence inversion over sw MI/nrn IN will continue to expand sewd this morning. Lifr cigs will persist through daybreak before mixing yields improvement toward mid morning. Vfr conditions thereafter with winds aob 10kts. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...Roller SHORT TERM...skipper LONG TERM...Skipper AVIATION...T Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, May 25, 11:01 PM EDT, 4 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 1101 PM EDT Thu May 25 2017 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-270315- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 1101 PM EDT Thu May 25 2017 /1001 PM CDT Thu May 25 2017/ This hazardous weather outlook is for portions of southwest Michigan...northern Indiana and northwest Ohio. .DAY ONE...Tonight Lingering flooding is expected overnight from Fort Wayne to Van Wert where heavy rains recently fell. .DAYS TWO THROUGH SEVEN...Friday through Wednesday There is a chance for thunderstorms from time to time from Friday afternoon through Saturday night. Severe storms are not expected at this time, although locally heavy rainfall is possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx LMZ043-046-270315- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1101 PM EDT Thu May 25 2017 This hazardous weather outlook is for portions of The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday There is a chance for thunderstorms from from Friday afternoon through Saturday night. Severe storms are not expected at this time. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx
Nearby
Flash Flood Watches in Indiana, 2017Flash Flood Watches in Ohio, 2017Every flash flood watch in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.